Illinois, 2005

Ice Storm and Heavy Snow in Illinois, January 5 to 6, 2005

January 5 to 6, 2005 · NWS DVN · 11 events in 11 counties and zones

The biggest winter storm of the season affected Iowa, Illinois, and Missouri from the evening of 4 January to the morning of 6 January. A series of low pressure areas tracked from the Central and Southern Plains up through the Ohio Valley while arctic high pressure remained over the Northern Plains.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

The biggest winter storm of the season affected Iowa, Illinois, and Missouri from the evening of 4 January to the morning of 6 January. A series of low pressure areas tracked from the Central and Southern Plains up through the Ohio Valley while arctic high pressure remained over the Northern Plains. The dominate mechanism for the precipitation was isentropic lift and came in two waves; the first during the evening of 4 January to the pre-dawn hours of 5 January. A lull in the heavier precipitation occurred during the morning of 5 January with the second round beginning in earnest by mid-day and continuing into the pre-dawn hours of 6 January. Shallow arctic air south of Interstate 80 resulted in a significant ice storm with mainly snow north of Interstate 80. Winds during the storm were generally 10 to 20 mph with some gusts in the 20 to 25 mph range. For some areas it was the largest storm (snow wise) in the past 3 to 6 years. In Delaware County Iowa, 6 people were indirectly injured near Manchester when their van slid into a ditch on U.S. 20. In Mt. Vernon, Iowa, part of a building collapsed due to the weight of the snow. For the Tipton Iowa School District it was the first time in memory that 4 consecutive days of school were missed due to winter weather. This was due to 2 other ice events that occurred on 3 and 4 January. The axis of the heavy snow ran from around Ames to near Waterloo, Iowa. Snowfall amounts of 10+ inches were common in this band and as far south as U.S. 30. Heavier snow amounts included 15 inches in Buchanan County at Jesup, 13 inches at Edgewood in Delaware County, 13 inches at Dyersville in Dubuque County, 13 inches in Galena and Warren in Jo Daviess County Illinois, and 12 inches in Cedar Rapids (Linn County) and Scotch Grove (Jones County). South of the heavy snow band were snow amounts of 3 to 8 inches that mixed with sleet or freezing rain but ice accumulations were generally less than 0.25 inch. Snow amounts tapered off to 3 inches or less south of a Hedrick, Iowa to Princeton, Illinois line. Significant icing occurred south of a Hedrick, Iowa to Princeton, Illinois line due to a shallow surface layer of arctic air. Ice accumulations ranged from 0.25 to 0.80 inches with unofficial amounts of around 1 inch. Some of the heavier ice accumulations; 0.75 inches at Salem in Henry County Iowa, and Columbus Junction in Louisa County Iowa. Ice accumulations of 0.25 to 0.75 inches were common across Van Buren, Washington, Lee, Des Moines, and Jefferson Counties in Iowa; Mercer, Henderson, Warren, Hancock, McDonough, Southern Henry, Bureau, and Putnam Counties in Illinois. Across Clark and Scotland Counties in Northeast Missouri, ice accumulations of up to 0.50 inch were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 4, 9:40 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jan 4, 9:40 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CST TUE JAN 4 2005

.DISCUSSION...
BUSY EVE...SO WILL BE SHORT. SPOTTER REPORTS AND REPORTS FROM KWWL INDICATE
WIDESPREAD 1 TO 1.5 INCHES ALONG AND NORTH OF HIGHWAY 30...SOME
AREAS LITTLE LESS EAST OF THE MISSISSIPPI...WHILE FEW SPOTS NEAR 2 INCHES
NORTH/WEST OF CEDAR RAPIDS. PCPN HAS CHANGED OVER TO SNOW IN
THE QUAD CITIES AND SHOULD STAY ALL SNOW HERE REST OF TONIGHT...SO
MADE A FEW TWEAKS TO FORECAST FOR PCPN TYPE HERE. LIKELY TO KEEP
WITH THE FREEZING RAIN/SLEET ALONG AND SOUTH OF HIGHWAY 34 REST OF TONIGHT
WHERE SIGNIFICANT ICE EVENT WELL UNDERWAY. REPORTS ALREADY OF 1/4 TO
1/2 INCH IN PORTIONS OF NORTHERN MO WITH DOWNED TREES AND
POWER LINES. POWER OUTAGES/DOWNED TREES INCREASINGLY BECOMING A CONCERN
ALONG AND NORTH OF I 80 DUE TO WEIGHT OF SNOW AND PREVIOUS ICE ACCUMS
IN COMBINATION WITH INCREASING NORTHEAST WINDS.  ..05..

&&

.PREVIOUS DISCUSSION...

.SYNOPSIS...
...FIRST MAJOR WINTER STORM OF SEASON TONIGHT THROUGH WEDNESDAY
NIGHT...
130KT JET SEEN ON WATER VAPOR ROUNDING BASE OF CA UPPER LOW KICKING
OUT SIGNIFICANT SHORTWAVE TO IMPACT AREA OVER NEXT 48 HOURS. AHEAD
OF THIS UPPER LOW...FLAT RIDGE WAS ACROSS CENTRAL CONUS WITH
BAROCLINIC ZONE STRETCHED FROM KS TO OHIO VALLEY. VERY WARM MOIST
AIRMASS WAS TO THE SOUTH AND ARCTIC HIGH TO ITS NW OVER ND WITH DVN
CWA ON COLD SIDE. EARLY AFTERNOON TEMPS WERE HOVERING NEAR FREEZING
IN SE IA AND NE MO TO MID 20S NORTH. THE FRONT AT THE SURFACE WAS
FROM NE OK TO OHIO RIVER. SEVERAL SHORTWAVES IN SW FLOW MOVING ALONG
THIS BOUNDARY AND SURFACE CONVERGENCE WAS TRIGGERING FREEZING
DRIZZLE AND PATCHY FREEZING RAIN ACROSS CWA TODAY WITH MORE
WIDESPREAD PRECIP LOOMING UPSTREAM ON 88D MOSAICS IN KS AND MO AHEAD
OF VORT MAXIMA IN OK AND WESTERN KS.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...PRECIPITATION IN
FORM OF FREEZING RAIN AND FREEZING DRIZZLE UPSTREAM TO RAPIDLY
OVERSPREAD CWA IN EARLY EVENING. IMPRESSIVE VORT MAX PUSHING TSRA
INTO SE KS ALONG WITH UPPER DIVERGENCE ASSOCIATED WITH JET COUPLET
WILL SUPPORT HEAVIEST PRECIP IN SOUTHERN HALF THIS EVENING. FORECAST
MODELS IN FAIR AGREEMENT WITH CONSIDERABLE DIFFERENCES MAINLY
BETWEEN ETA AND GFS THERMO FIELDS BELOW H8. WILL FOLLOW BLEND OF
TWO...WITH CONSIDERABLE FREEZING RAIN EVENT THIS EVENING IN SE IA
AND ADJACENT MO AND IL. INTENSITY OF RAIN MOVING IN WOULD SUPPORT
ICE AMOUNTS FROM .2 TO .3 INCHES OR MORE ON ELEVATED SURFACES...WITH
SOME DEVELOPING ON GROUND LEVEL WELL AFTER SUNSET. FURTHER
NORTH...WILL HAVE A MIX OF FREEZING RAIN AND SLEET FROM ABOUT
HIGHWAY 30 CORRIDOR TO HIGHWAY 34 THIS EVENING BEFORE CHANGE OVER TO
SNOW/SLEET MIX BY MIDNIGHT THEN LIGHT TO MODERATE SNOW THROUGH REST
OF NIGHT. IN FAR NORTH...WILL START OUT WITH MIX TONIGHT...BUT
CHANGE TO ALL SNOW BY 9 PM.

SIGNIFICANT LULL IN PRECIP STILL ON TRACK FOR EARLY WED BEFORE MAIN
SURFACE LOW EMERGES FROM SOUTHERN PLAINS AND MOVES ACROSS MO INTO
OHIO RIVER VALLEY BY WED EVENING. STRONG ISENTROPIC LIFT DEVELOPS BY
MIDDAY...WITH EXTENDED PERIOD OF MODERATE TO HEAVY SNOW ACROSS
NORTHERN HALF OF CWA THROUGH EVENING WITH SUPPORT FROM UPPER
SHORTWAVE CONTINUING AS ISENTROPIC LIFT WEAKENS. MIXED PRECIP IN FAR
SOUTH WILL CHANGE OVER TO ALL SNOW BY MIDDAY WITH SOME ADDITIONAL
LIGHT ICE ACCUMULATION POSSIBLE. NORTHEAST WINDS PICKING UP TO 15 TO
25 MPH LATE TONIGHT INTO WED MAY BRING ADDED HAZARD OF POTENTIAL TO
BRING DOWN ICE LADEN TREES AND POWER LINES IN ADDITION TO BLOWING
AND DRIFTING SNOW IN THE NORTH. SHOULD SEE A FEW INCHES OF SNOW
TONIGHT IN CENTRAL AND NORTH WITH MIXED PRECIP IN SOUTH LIMITING
ACCUMULATIONS. HEAVIEST SNOW AMOUNTS STILL LOOK TO BE NORTH OF
INTERSTATE 80 DURING DAY INTO EVENING ON WED. WINTER STORM WARNING
GOES INTO EFFECT TONIGHT THROUGH WED NIGHT WITH EXPECTED SNOWFALL
TOTALS TO RANGE FROM LESS THAN 2 INCHES SOUTH...WHERE ICING PROBLEMS
MAY HAVE BIGGER IMPACT THAN HEAVY SNOW EVENT IN NORTH...TO 8 TO 12
INCHES OR MORE NORTH OF INTERSTATE 80. SNOWFALL SHOULD BECOME LIGHT
LATE WED NIGHT AS UPPER LOW PASSES NORTHEAST OF AREA.
..SHEETS..

&&

.LONG TERM...(THURSDAY THROUGH NEXT TUESDAY)...
AN INTERESTING PERIOD WITH TEMPERATURES HIGHLY DEPENDENT ON WHERE
AND HOW DEEP THE SNOW FIELD WILL BE. LINGERING -SN/--SN EXPECTED
THURSDAY MORNING AS SYSTEM FINALLY PULLS OUT OF THE AREA. WINDS
SHOULD STILL BE SOMEWHAT BRISK AS WELL. A QUIET PERIOD THEN EXPECTED
FOR THURSDAY NIGHT THROUGH FRIDAY. RETURN FLOW BRINGS A WEAK SYSTEM
IN FOR SATURDAY AND ANOTHER CHANCE FOR PRECIP. SUN/MON LOOKS TO BE
QUIET AS WELL. THERE ARE DIFFERENCES IN THE GLOBAL MODELS ON WHAT
WILL HAPPEN NEXT TUESDAY. SIGNALS FROM MODELS SUGGEST RETURN FLOW
STARTING UP AGAIN WITH A POTENTIAL SYSTEM. FOR NOW WILL GO WITH
SILENT 20S FOR POPS ON TUESDAY.   ...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING TONIGHT...WEDNESDAY...AND WEDNESDAY NIGHT.
IL...WINTER STORM WARNING TONIGHT...WEDNESDAY...AND WEDNESDAY NIGHT.
MO...WINTER STORM WARNING TONIGHT...WEDNESDAY...AND WEDNESDAY NIGHT.

&&

SHEETS/08
Hazardous weather outlook, Jan 4, 6:15 AM CST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 AM CST TUE JAN 4 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
615 AM CST TUE JAN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST
CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST
CENTRAL ILLINOIS...AND NORTHEAST MISSOURI.

...WINTER STORM WARNING TONIGHT...WEDNESDAY...AND WEDNESDAY NIGHT...

.DAY ONE...TODAY AND TONIGHT

FREEZING RAIN WILL SPREAD INTO SOUTHERN SECTIONS...NEAR BURLINGTON...
MID TO LATE AFTERNOON...SPREAD NORTH AS SLEET OR SNOW INTO THE
QUAD CITIES LATE AFTERNOON...AND TO CEDAR RAPIDS AND DUBUQUE AS
SNOW BY EARLY EVENING.  ICE ACCUMULATIONS OF A QUARTER TO HALF INCH
WILL BE POSSIBLE SOUTH BY SUNRISE THURSDAY...ALONG AND SOUTH OF A
LINE FROM FAIRFIELD TO MOUNT PLEASANT TO MONMOUTH...MIXING WITH
OR CHANGING TO SLEET LATE TONIGHT.  FURTHER NORTH ALONG THE
INTERSTATE 80 CORRIDOR...FREEZING RAIN AND SLEET THIS EVENING WILL
CHANGE TO ALL SNOW WITH 1 TO 3 INCHES ACCUMULATION POSSIBLE BY
MORNING. FURTHER NORTH...IN CEDAR RAPIDS AND DUBUQUE...SNOW
ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE BY MORNING.

WINDS WILL PICK UP OUT OF THE NORTHEAST AT 15 TO 25 MPH TONIGHT...
CREATING DRIFTING SNOW PROBLEMS...MAINLY NORTH OF INTERSTATE 80...AS
THE NIGHT PROGRESSES.

BE PREPARED FOR SLIPPERY ROADS...SIDEWALKS...DRIVEWAYS...AND PARKING
LOTS. DRIVERS...AS WELL AS PEDESTRIANS...ARE URGED TO USE EXTREME
CAUTION TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING RAIN AND SLEET WILL CONTINUE SOUTH OF THE INTERSTATE 80
CORRIDOR THROUGH AT LEAST EARLY AFTERNOON WEDNESDAY...BEFORE
SWITCHING OVER TO ALL SNOW. ADDITIONAL ICE ACCUMULATIONS OF A
QUARTER TO A HALF INCH ON WEDNESDAY MAY BRING ICE STORM TOTALS TO A
HALF INCH OR MORE GENERALLY ALONG AND SOUTH OF A KEOSAUQUA...TO A
MONMOUTH LINE. FURTHER TO THE NORTH...A MIXTURE OF FREEZING RAIN...
SLEET AND SNOW ALONG THE INTERSTATE 80 CORRIDOR WILL SWITCH OVER TO
ALL SNOW BY AFTERNOON. SOME ICE ACCUMULATION OF A TENTH OF AN INCH
AND EVEN SOME SLEET ACCUMULATION WILL BE POSSIBLE BEFORE THE SWITCH
OVER TO ALL SNOW IN THE AFTERNOON. AREAS NORTH OF INTERSTATE 80
SHOULD REMAIN MAINLY SNOW ALL DAY...WITH THE INTENSITY PICKING UP
TOWARD EVENING. THE SNOW WILL BECOME MODERATE TO HEAVY AT TIMES
WEDNESDAY NIGHT ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR...WITH
THE SNOW FINALLY ENDING TOWARD THURSDAY MORNING. A NORTH WIND OF 15
TO 20 MPH WITH HIGHER GUSTS WEDNESDAY NIGHT WILL ALSO PRODUCE
SIGNIFICANT BLOWING AND DRIFTING SNOW.

LATEST PROJECTIONS SUGGEST THAT THE STORM TOTALS BY THURSDAY MORNING
WILL BE 8 TO 12 INCHES OF SNOW ACCUMULATION WITH LOCALIZED 14 INCH
AMOUNTS GENERALLY ALONG AND NORTH OF A LINE FROM WILLIAMSBURG...TO
TIPTON...TO CLINTON AND TO MOUNT CARROLL. AREAS ALONG AN AXIS FROM
SIGOURNEY...TO THE QUAD CITIES...AND TO STERLING MAY RECEIVE 5 TO 9
INCHES OF SNOW AND A TENTH OF AN INCH OF ICE. AREAS FROM ALEDO TO
PRINCETON ILLINOIS MAY RECEIVE 3 TO 7 INCHES OF SNOW AND UP TO 2
TENTHS OF AN INCH OF ICE. AREAS FROM FAIRFIELD...TO BURLINGTON...AND
TO MONMOUTH MAY RECEIVE 1 TO 4 INCHES OF SNOW AND UP TO A HALF INCH
OF ICE. AREAS FROM MEMPHIS...TO KEOKUK...AND TO MACOMB UP TO A HALF
INCH OF ICE OR MORE AND THEN AN INCH OF SNOW. SOME SUBSTANTIAL SLEET
ACCUMULATIONS MAY ALSO OCCUR IN SOUTHEAST IOWA...NORTHEAST
MISSOURI...AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. ROAD
CONDITIONS AND SNOW AND ICING REPORTS FROM EMERGENCY MANAGEMENT...
LAW ENFORCEMENT...AND SPOTTERS WOULD BE APPRECIATED.

REA/12

In the hours before

Local storm report, Jan 4, 11:11 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1111 PM CST TUE JAN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     ICE STORM        BURLINGTON              40.81N 91.12W
01/04/2005                   DES MOINES         IA   TRAINED SPOTTER

            .25 INCH ICE ACCUMULATION

1105 PM     ICE STORM        ALEDO                   41.20N 90.75W
01/04/2005                   MERCER             IL   TRAINED SPOTTER

            .25 INCH ICE ACCUMULATION. LARGE TREE LIMB DOWNED BY THE
            ICE.

1105 PM     ICE STORM        2 N NEW WINDSOR         41.23N 90.45W
01/04/2005                   MERCER             IL   TRAINED SPOTTER

            0.20 INCH ICE ACCUMULATION. TREE LIMBS SAGGING FROM THE
            WEIGHT OF THE ICE.

&&
Local storm report, Jan 5, 12:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1235 AM CST WED JAN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     ICE STORM        FARMINGTON              40.64N 91.74W
01/05/2005                   VAN BUREN          IA   TRAINED SPOTTER

            3/8 INCH OF ICE ACCUMULATION.

&&

12

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 ice storm, 3 heavy snow. Local standard time, as filed.

Ice Storm, Hancock

When
January 5, 3:00 AM CST to 4:00 PM CST
Where
Hancock forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.404, -91.165 (the zone’s center; the record gives no point)

Ice Storm, Henderson

When
January 5, 3:00 AM CST to 3:00 PM CST
Where
Henderson forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.818, -90.925 (the zone’s center; the record gives no point)

Ice Storm, Warren

When
January 5, 5:00 AM CST to 2:00 PM CST
Where
Warren forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.849, -90.615 (the zone’s center; the record gives no point)

Ice Storm, Henry

When
January 5, 5:00 AM CST to 1:00 PM CST
Where
Henry forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.353, -90.131 (the zone’s center; the record gives no point)

Ice Storm, Mercer

When
January 5, 6:00 AM CST to 2:00 PM CST
Where
Mercer forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.205, -90.741 (the zone’s center; the record gives no point)

Ice Storm, Bureau

When
January 5, 8:00 AM CST to 2:00 PM CST
Where
Bureau forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.404, -89.529 (the zone’s center; the record gives no point)

Ice Storm, McDonough

When
January 5, 8:00 AM CST to 3:00 PM CST
Where
McDonough forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
40.456, -90.678 (the zone’s center; the record gives no point)

Ice Storm, Putnam

When
January 5, 8:00 AM CST to 4:00 PM CST
Where
Putnam forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.205, -89.286 (the zone’s center; the record gives no point)

Heavy Snow, Jo Daviess

When
January 5, 6:00 PM CST to January 6, 8:00 AM CST
Where
Jo Daviess forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
42.366, -90.212 (the zone’s center; the record gives no point)

Heavy Snow, Stephenson

When
January 5, 10:00 PM CST to January 6, 8:00 AM CST
Where
Stephenson forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
42.352, -89.662 (the zone’s center; the record gives no point)

Heavy Snow, Whiteside

When
January 6, 1:00 AM CST to 8:00 AM CST
Where
Whiteside forecast zone
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
41.756, -89.914 (the zone’s center; the record gives no point)

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439145, 5439149, 5439143, 5439144, 5439148, 5439146, 5439147, 5439150, 5439140, 5439141, 5439142.